MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY

COOK INC LIVER ACCESS AND BIOPSY SET; FCG KIT, NEEDLE, BIOPSY
Catalog Number LABS-100-J
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a transjugular liver biopsy using a liver access and biopsy set, the catheter became stuck inside the co-ax system and could not be withdrawn.After some manipulation of the device, the physician forcefully pulled it out and the tip sheared off.An additional procedure using a snare was performed for the retrieval of the tip through the groin.The retrieval was successful and a second kit was opened to continue with the transjugular biopsy.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Correction: age or date of birth & weight: asku; sex: male.Investigation: evaluation: conclusion codes: cause cannot be traced to device (4310); adverse event related to procedure (4311).A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection/dimensional verification/functional test of the returned device were conducted during the investigation.Customer returned one stiffening cannula/trocar with a check-flo valve, a dark blue 7.0fr catheter/shaft/introducer.Additionally, the customer returned on 5.0fr catheter in a damaged condition.An additional 4.5cm light blue tubing was returned in a damaged and kinked state.Biomatter is present.Upon reintroduction of the light blue catheter, a dark liquid came out of the tip of the blue shaft and trocar.The catheter was inserted and removed with ease.The tip of the dark blue sheath is damage, pinched inward.There does not appear to be any other damage on the blue sheath.The light blue catheter likewise does not have any damage on the main portion, however the returned smaller portion is severely kinked.Bond from 5.0fr blue catheter to light blue tip is visible.The separation occurred 0.2cm after the tubing color change.There appeared to be biomatter on the trocar/stiffening cannula and biomatter in the check-flo, likely used.Additionally, it was noted that the torcon catheter passed dimensional testing also, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode as all related nonconformances were scrapped.It should be noted there were no other reported complaints for this lot number.Ifu t_labs warns.¿extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.¿ ifu states, ¿using standard access techniques, introduce an appropriate.035 inch wire guide into the inferior vena cava via jugular access.¿ ifu states, ¿care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage.¿ instructions for use: 3.Introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing the components as a preassembled set, the included straight catheter may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheters during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing catheter damage." ifu t_nbadv_rev0 and t_ce_angio88_rev5."precautions: due to thin wall construction, extreme care must be exercised during manipulation and withdrawal.Catheter insertion through a synthetic vascular graft should be avoided whenever possible.Instructions for use: if resistance is encountered during manipulation, stop and determine the cause before proceeding any further." based on the information provided, the examination of the returned product, and the results of our investigation, the possible root cause was determined to be an unknown issue during the procedure.We have notified the proper personnel about this event.Per the quality engineering risk assessment, no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7635680
Report Number1820334-2018-01739
Device Sequence Number16598888
Product Code FCG
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)201206(10)8424488
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/06/2020
Device Catalogue NumberLABS-100-J
Device Lot Number8424488
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date10/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;